MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Catalog Number 170-03-27515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100); Ventricular Tachycardia (2132)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the stent remains implanted it, the patient, it was not returned for analysis.Investigation is not yet complete.A follow-up report will be submitted with any additional relevant information.The other cobra pzf stent is being filed under a separate medwatch report number.
 
Event or Problem Description
(b)(6) year-old male with past medical history of coronary artery disease status post coronary artery by-pass graft (cabg), previous percutaneous coronary intervention (pci), unstable angina on maximized medical therapy with abnormal stress test showing apical defect presented for pci.Coronary angiography for further evaluation, performed on (b)(6) 2017, showed left anterior descending artery (lad) ostial 80% in stent (not a cobra stent) stenosis, 100 % occluded distal lad, 100 %occluded 3rd obtuse marginal (om), and significant stenosis (90%) in both proximal and mid circumflex.The patient enrolled in cobra trial, and had successful percutaneous transluminal coronary angioplasty (ptca) with (3.0x15mm) cobra pzf stent placed in the proximal circumflex (pcx) with post-dilation balloon angioplasty, and (2.75x15mm) cobra pzf stent placed in the mid circumflex with post-dilation balloon angioplasty.Also, successful ptca to ostial lad using high pressure balloon was performed.No residual stenosis was left, and timi flow 3 was noted.The patient experience with chest pain with ventricular tachycardia, while recovering in the holding area.Emergent selective coronary angiography was performed, showing recently placed stent thrombosis in two different areas.Ptca was initially performed with 3.5 balloon.Intravascular ultrasound (ivus) showed proximal stent was well opposed, but the ivus did not pass to the distal stent.Ptca was performed with two drug-eluting stents (des) placed to proximal and mid circumflex.Timi flow 3 was noted.The patient started on integrilin drip.There were no reported adverse patient sequelae.
 
Event or Problem Description
A (b)(6) female with past medical history of coronary artery disease status post coronary artery by-pass graft (cabg), previous percutaneous coronary intervention (pci), unstable angina on maximized medical therapy with abnormal stress test showing apical defect presented for pci.Coronary angiography for further evaluation, performed on (b)(6) 2017, showed left anterior descending artery (lad) ostial 80% in stent (not a cobra stent) stenosis, 100 % occluded distal lad, 100 %occluded 3rd obtuse marginal (om), and significant stenosis (90%) in both proximal and mid circumflex.The patient had successful percutaneous transluminal coronary angioplasty (ptca) with (3.0x15mm) cobra pzf stent placed in the proximal circumflex (pcx) with post-dilation balloon angioplasty, and (2.75x15mm) cobra pzf stent placed in the mid circumflex with post-dilation balloon angioplasty.Also, successful ptca to ostial lad using high pressure balloon was performed.No residual stenosis was left, and timi flow 3 was noted.The patient experienced chest pain with ventricular tachycardia, while recovering in the holding area.Emergent selective coronary angiography was performed, showing recently placed stent thrombosis in two different areas.Ptca was initially performed with 3.5 balloon.Intravascular ultrasound (ivus) showed proximal stent was well apposed, but the ivus did not pass to the distal stent.Ptca was performed with two drug-eluting stents (des) placed to proximal and mid circumflex.Timi flow 3 was noted.The patient started on integrilin drip.There were no reported adverse patient sequelae.
 
Additional Manufacturer Narrative
The stent remains implanted it the patient and the delivery system was discarded by the site.A review of the lot history record (lhr) confirmed that there were no non-conformances that occurred related to the reported event, indicating that the devices from this lot conform to their predetermined specifications.A risk assessment review was conducted and stent thrombosis is captured as a potential hazard.A review of the cobra pzf css instructions for use also confirmed that stent thrombosis is labeled as a possible adverse effect.Hospital angiographic reports for both pci were received and reviewed by medical affairs.A definitive, conclusive cause for the acute stent thrombosis was unable to be determined.Causes of acute stent thrombosis can be multi-factorial and can include patient medical history and comorbidities; not responsive to the antiplatelet therapy; vessel morphology; thrombogenic vessels; increase in stent surface reactivity; stent thrombogenic for patient; stent heated excessively by magnetic field; degradation of expired pzf coating; stent expanded beyond design intent; stent overstressed leading to fracture, stent is under-expanded.In this case, the relationship between the cobra stent and thrombosis cannot be completely ruled out.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; there is no evidence of a device deficiency.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite 111
carlsbad CA 92008 8894
MDR Report Key7236270
Report Number3009306400-2018-00006
Device Sequence Number11056870
Product Code MAF
UDI-Device Identifier00879397000739
UDI-Public(01)00879397000739(17)200630(10)1706024002
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/30/2020
Device Catalogue Number170-03-27515
Device Lot Number1706024002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer03/19/2018
03/19/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/19/2018
03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: EBU 3.5; STENT: 3.0X15MM COBRA PZF; STENT: 3.0X15MM COBRA PZF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight92